Alert archive / Illinois / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 80, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 26, 1996, 3:23 PM CDT for Clay County, Illinois. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 26, 1996, 3:23 PM CDT (20:23 UTC)
- Expired
- May 26, 1996, 3:55 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Clay County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 3:37 PM CDT | Hail 0.75 | Flora, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 262024 SVRSPI ILC025-262055- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT SUN MAY 26 1996 THE NATIONAL WEATHER SERVICE IN LINCOLN IL HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 355 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST ILLINOIS ...CLAY COUNTY AT 320 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR KINMUNDY IN EASTERN MARION COUNTY. THE STORM WAS MOVING TO THE EAST AT 30 MPH AND SHOULD MOVE THROUGH THE FOLLOWING TOWNS...LOUISVILLE...FLORA AND CLAY CITY. TAKE SHELTER IN A SUBSTANTIAL BUILDING. STAY AWAY FROM WINDOWS AND STAY OFF OF TELEPHONES. REMEMBER...A SEVERE THUNDERSTORM MAY PRODUCE A TORNADO AT ANY TIME. $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 1:54 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 26, 1:54 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION...CORRECTION... NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT SUN MAY 26 1996 AS OF 18Z...88D SHOWING PCPN FROM MCS ACROSS NRN PTNS OF CWA WITH A FEW TRW POPPING UP IN OUR SERN COUNTIES. 12Z MODEL RUNS SHOWG THAT LOW OVR SW WILL CONT TO LIFT TO THE N AND E... THIS WILL GIVE KS AND OK GOOD CHANCE FOR SVR WX TONIGHT BEFORE IT MOVES INTO IL LATE TONIGHT AND EARLY TOMORROW. CURRENT RW/TRW ACTIVITY IS ONLY MOVG TO THE NE AT ABOUT 25 MPH...SO BELIEVE IT WILL NOT EXIT NRN PTNS OF CWA TIL AFTER 00Z. THEN THERE WILL BE A BRIEF BREAK BEFORE MORE PCPN MOVES INTO THE AREA BY EARLY TOMORROW MORNING AS H5 LOW MOVES INTO NC KS WITH VORT LOBE ACROSS NRN MO/C IL BY 12Z. CURRENT ZONES LOOK GOOD FOR TONIGHT AND TOMORROW WITH HIGHER POPS ACROSS NRN PTNS OF AREA. QPF NUMBERS FOR CWA ARE BETWEEN 1 AND 2 INCHES MONDAY NIGHT...WILL HAVE TO WAIT AND SEE IF A FFA WILL BE NEEDED TOMORROW OR TOMORROW NIGHT. PIA 55/70 8x8 SPI 57/73 87 DEC 57/72 77 CMI 57/71 77 SE IL 59/75 76 BYRD
In the hours before
Special weather statement, May 26, 10:57 AM CDT, 4 hours 26 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-271200- SEVERE WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN ILLINOIS 1100 AM CDT SUN MAY 26 1996 ALTHOUGH SHOWERS AND THUNDERST\ORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON AND TONIGHT...NONE ARE EXPECTED TO BE SEVERE...SO SPOTTER ACTIVATION WILL NOT BE NEEDED. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 67 min |
| May 25, 8:28 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Shelby | 47 min |
| May 25, 9:05 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 25 min |
| May 25, 9:10 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 65 min |
| May 25, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 45 min |
| May 25, 9:37 PM CDT | Severe Thunderstorm Warning | ILX | Richland | 38 min |
| May 25, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 62 min |
| May 26, 2:14 AM CDT | Severe Thunderstorm Warning | ILX | Christian | 61 min |
| May 26, 3:53 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 37 min |
| May 26, 4:01 PM CDT | Tornado Warning | ILX | Lawrence | 44 min |
| May 26, 5:05 PM CDT | Tornado Warning | ILX | Jasper | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.